Does anyone else have this? I was diagnosed today with dermatographism, which literally means "the ability to write on the skin" I've been on zyrtec for at least 10 years and before that I was on hisminal (no longer available). I always thought I was allergic to lots of soaps and perfumes and scented things, we tried almost every laundry soap out there. When I started taking zyrtec year round I stopped having problems with the hives. I thought I had finally found a soap that worked! Then every time I tried to go off of the zyrtec I would break out in hives on the 3rd day. I finally went to an allergist today and I had to be off of all allergy meds for 1 week. I have been in HELL with the itchy hives!!! Turns out every allergy test came back negative, I have NO ALLERGIES AT ALL!! All these years I thought i was allergic to pollen and dust and my dogs, not at all! What I have is dermatographism. Basically any pressure or touch on the skin causes me to itch and then break out in hives from the itching. It's not real common but somewhat. My doc said I will probably have to stay on zyrtec the rest of my life for it. I'm good with that since I've been completely symptom free for almost 4 years while being on the zyrtec year-round. So to anyone who has similar problems to test for this all you have to do is take a pen or tongue dispenser and rub it across your skin, if you get a raised red rash that goes away on it's own within an hour that is what you have!
Posts You May Be Interested In
My ENT sent me for more tests last week...one where they had me lie back in a chair, with blacked out goggles on so I couldn't see while they administered water into my ears one at a time ( first warm, then room-tempurature, then cold) while they video taped my eyes and asked me questions to determine how cognizant I was... This test went HORRIBLY. They were about 20 seconds or so into...